Illinois, 2006Damaging Wind in Illinois, August 19, 2006
August 19, 2006 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 19, 1:25 PM CST, 10 hours earlier.
Area forecast discussion, Aug 19, 1:25 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CDT SAT AUG 19 2006
.DISCUSSION...
HAD TO POP A QUICK HEAT ADVISORY THIS AFTERNOON FOR ALL OF SOUTHEAST
MISSOURI...PORTIONS OF WESTERN KENTUCKY AND THE SOUTHERN TIP OF
ILLINOIS. SFC DEW POINTS OF 74 TO 79 POOLING ACROSS THE REGION
PUSHED THE HEAT INDEX TO AROUND 105 BY 1 PM CDT. WILL CONTINUE THE
ADVISORY TIL 6 PM THIS EVENING.
MAIN FORECAST CHALLENGE THROUGH MONDAY WILL BE WITH PRECIP CHCS.
SFC FRONT LATE AT MID AFTERNOON WAS INCHING SOUTH TOWARD THE STL
AREA. NOT MUCH THUNDERSTORM ACTIVITY THUS FAR WITH THE
BOUNDARY...DESPITE QUITE UNSTABLE AIR ALONG AND TO THE SOUTH OF THE
FRONT. ALL IN ALL...NOT MUCH IN THE WAY OF MID/UPPER LEVEL DYNAMICS
TO SUPPORT ORGANIZED CONVECTION...BUT STILL A BIT SURPRISED THAT WE
ARE NOT SEEING AT LEAST HIT AND MISS STORMS THUS FAR. MODELS DO
INDICATE THAT SHORT WAVE ENERGY SHOULD MOVE SOUTH AND EAST INTO THE
REGION LATER TONIGHT. THAT...COMBINED WITH WEAK CONVERGENCE ALONG
THE FRONT AND PRECIPITABLE WATER VALUES NEAR 2 INCHES SHOULD RESULT
IN AT LEAST SOME SCATTERED SHOWERS AND STORMS TONIGHT AND SUNDAY.
FRONTAL BOUNDARY SHOULD ACTUALLY MAKE IT THROUGH THE REGION SUNDAY.
HOWEVER...GFS HAS BEEN CONSISTENTLY BEEN HITTING ON POST FRONTAL
PRECIP CHANCES AS ANOTHER MID LEVEL TROF COMES EAST SUNDAY NIGHT AND
MONDAY. NAM NOW HINTS AT THIS SOLUTION ALSO. INDEED...MUCH OF THE
PRECIP WITH THE FRONT SO FAR HAS BEEN POST FRONTAL...SO WILL LEAN IN
THE DIRECTION OF THE GFS AND KEEP SCATTERED SHOWERS AND STORMS IN
THE FORECAST THROUGH MONDAY...ESPECIALLY OVER THE SOUTH AND WEST
AREAS.
HIGH PRESSURE IS STILL FORECAST TO BUILD IN FOR THE TUE THROUGH FRI
TIME FRAME...WITH LITTLE IF ANY PRECIP AND NEAR NORMAL TEMPS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY THROUGH 6 PM CDT FOR AREAS SOUTHWEST OF A
HENDERSON TO CALHOUN LINE.
MO...HEAT ADVISORY THROUGH 6 PM CDT FOR ALL ZONES.
IL...HEAT ADVISORY THROUGH 6 PM CDT FOR LOCATIONS SOUTH OF A
CARBONDALE TO HARRISBURG LINE.
IN...NONE.
&&
MEFFERT
Hazardous weather outlook, Aug 19, 9:10 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1010 PM CDT SAT AUG 19 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1010 PM CDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
A WEAK COLD FRONT WILL CONTINUE TO SAG SLOWLY SOUTH ACROSS THE
FOUR-STATE AREA TONIGHT...REACHING WESTERN KENTUCKY AND THE
MISSOURI BOOTHEEL BY DAYBREAK. WITH THE APPROACH OF UPPER LEVEL
ENERGY...THIS WILL KEEP THE POTENTIAL FOR SCATTERED SHOWERS AND
THUNDERSTORMS ALIVE DURING THE OVERNIGHT HOURS. WHILE NO SEVERE
WEATHER IS EXPECTED...SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY
RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE COLD FRONT IS FORECAST TO STALL ACROSS SOUTHERN SECTIONS OF
THE FOUR STATE AREA SUNDAY...THEN MOVE A LITTLE FURTHER SOUTH ON
MONDAY. A WAVE OF LOW PRESSURE FORECAST TO MOVE EAST ALONG THE
FRONT...SHOULD TRIGGER WIDELY SCATTERED THUNDERSTORMS SUNDAY AND
AGAIN MONDAY. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
OF THE STRONGER STORMS MAY BE CAPABLE OF GUSTY WINDS AND LOCALLY
HEAVY RAIN...ESPECIALLY ACROSS SOUTHEAST MISSOURI AND WESTERN
KENTUCKY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RJP
In the hours before
Local storm report, Aug 19, 5:44 PM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
644 PM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
08/19/2006 CAPE GIRARDEAU MO TRAINED SPOTTER
WIDESPREAD DOWNED TREES AND POWER LINES REPORTED ON NORTH
SIDE OF COMMUNITY. REPORT OF ONE TREE ACROSS A HOME.
ADDITIONAL REPORTS OF SAME TYPE OF DAMAGE IN THE
COMMUNITY OF JACKSON. WINDS ASSOCIATED WITH STORM WERE
ESTIMATED AT 40 TO 45 MPH.
&&
SMITTYThunderstorm Wind, Jackson
- When
- August 19, 11:25 PM CST
- Where
- Jackson County, Ava
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.883, -89.500
Large trees were blown down at a few residences. A dog cage was blown about 50 feet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 19, 20064 injured · $32,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, August 19, 2006$75,000 · 52 kt wind · 1 event
- Damaging Wind in Missouri, August 19, 2006$75,000 · 54 kt wind · 1 event
- Lightning Strike in Kansas, August 19, 2006$30,000 · 1 event
- Heat in Kentucky, August 19, 200622 events
- Damaging Wind in Pennsylvania, August 19, 2006$25,000 · 60 kt wind · 1 event
- Heat in Missouri, August 19, 200611 events
- Heat in Illinois, August 19, 200611 events
- Damaging Winds in Oklahoma, August 19, 2006$7,000 · 61 kt wind · 4 events
- Damaging Winds in West Virginia, August 19, 200650 kt wind · 3 events
- Hail and Damaging Wind in Wyoming, August 19, 20061.75 in hail · 3 events
- Flash Flood in Texas, August 19, 2006$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529628.